Alert archive / Minnesota / River Flood Warnings in 2014
River Flood Warning 24, NWS Grand Forks, ND
NWS Grand Forks, ND issued this river flood warning at Apr 28, 2014, 3:22 PM CDT for Norman County, Minnesota; Traill County, North Dakota. It took effect at May 2, 2014, 11:30 AM CDT. It was in force for 42 hr.
The area
The outline as issued.
The facts
- Issued
- Apr 28, 2014, 3:22 PM CDT (20:22 UTC)
- In effect from
- May 2, 2014, 11:30 AM CDT
- Expired
- May 4, 2014, 5:30 AM CDT
- In force
- 42 hr
- Issued by
- NWS Grand Forks, ND
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Norman County, MN, Traill County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 37 km from the middle of the area, began a volume at 20:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Red River of the North at Halstad (HILN8). The gauge peaked at 22.92 ft at May 2, 2014, 11:00 PM CDT.
- Action stage
- 24 ft
- Minor stage
- 26 ft
- Moderate stage
- 32 ft
- Major stage
- 37.5 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05064500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
694 WGUS43 KFGF 282022 FLWFGF BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE EASTERN NORTH DAKOTA/GRAND FORKS ND 322 PM CDT MON APR 28 2014 ...THE NATIONAL WEATHER SERVICE IN GRAND FORKS, ND HAS ISSUED A FLOOD WARNING (NEW) FOR THESE RIVER LOCATIONS IN MINNESOTA...NORTH DAKOTA... NEW FLOODING IS FORECAST TO OCCUR AT... * HALSTAD...ON THE RED RIVER...IN NORMAN AND TRAILL COUNTIES. ...THE NATIONAL WEATHER SERVICE IN GRAND FORKS, ND HAS ISSUED A FLOOD WARNING (EXTENSION) FOR THESE RIVER LOCATIONS IN MINNESOTA...NORTH DAKOTA... * WAHPETON...ON THE RED RIVER...IN WILKIN AND RICHLAND COUNTIES. * FORECAST FLOODING CHANGED FROM MINOR TO MODERATE SEVERITY AND INCREASED IN DURATION FOR... * WAHPETON...ON THE RED RIVER...IN WILKIN AND RICHLAND COUNTIES. FORECAST FLOODING HAS INCREASED IN DURATION FOR... * WAHPETON...ON THE RED RIVER...IN WILKIN AND RICHLAND COUNTIES. . RECENT AND FORECAST RAINS WILL PUSH THE RED RIVER OF THE NORTH TO FLOOD STAGE AT HALSTAD AND FROM MINOR TO MODERATE FLOOD STAGE AT WAHPETON/BRECKENRIDE. A FOLLOW-UP FLOOD STATEMENT WITH MORE DETAILED FLOODING INFORMATION WILL BE ISSUED SHORTLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...TURN AROUND, DON'T DROWN... - DON'T TRAVEL THROUGH FLOODED AREAS! - PERSONS IN THE WARNED AREA NEED TO TAKE STEPS TO PROTECT LIFE AND PROPERTY. IF NECESSARY MOVE TO A HIGHER AND SAFER LOCATION. - PERSONS LIVING IN THE RED RIVER BASIN SHOULD MONITOR RIVER LEVELS WHILE THE RIVER IS IN...OR NEAR...FLOOD. FOR MORE INFORMATION...GO TO THE AHPS/RIVER SECTION ON OUR WEB PAGE AT: WWW.WEATHER.GOV/GRANDFORKS && MNC167-NDC077-282122- /O.EXT.KFGF.FL.W.0018.140429T0345Z-140503T2230Z/ /WHNN8.2.ER.140429T0345Z.140430T1200Z.140502T1630Z.NO/ 322 PM CDT MON APR 28 2014 ...FORECAST FLOODING INCREASED FROM MINOR TO MODERATE SEVERITY... THE FLOOD WARNING CONTINUES FOR... * ...WAHPETON...ON THE RED RIVER. * FROM THIS EVENING TO SATURDAY AFTERNOON. * AT 2:30 PM MONDAY THE STAGE WAS 10.0 FEET. * MODERATE FLOOD STAGE IS 13.0 FEET. * FOR THE NEXT 7 DAYS...MODERATE FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY MONDAY NIGHT AND CONTINUE TO RISE TO NEAR 13.2 FEET BY WEDNESDAY MID-MORNING. THE RIVER WILL N THEN FALL BELOW FLOOD STAGE BY LATE FRIDAY MORNING. && LAT...LON 4602 9672 4603 9641 4650 9663 4650 9684 $$ MNC107-NDC097-282122- /O.NEW.KFGF.FL.W.0024.140503T1030Z-000000T0000Z/ /HILN8.1.ER.140503T1030Z.140504T1200Z.000000T0000Z.NO/ 322 PM CDT MON APR 28 2014 THE NATIONAL WEATHER SERVICE IN GRAND FORKS, ND HAS ISSUED A NEW FLOOD WARNING FOR... * ...HALSTAD...ON THE RED RIVER. * FROM LATE FRIDAY NIGHT UNTIL FURTHER NOTICE. * AT 2:30 PM MONDAY THE STAGE WAS 12.4 FEET. * MINOR FLOOD STAGE IS 26.0 FEET. * FOR THE NEXT 7 DAYS...MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY SATURDAY MORNING AND CONTINUE TO RISE TO NEAR 27.0 FEET BY SUNDAY MID-MORNING. && LAT...LON 4724 9695 4715 9673 4767 9673 4767 9698 $$
3 follow-up statements
636 WGUS83 KFGF 291600 FLSFGF FLOOD STATEMENT NATIONAL WEATHER SERVICE EASTERN NORTH DAKOTA/GRAND FORKS ND 1100 AM CDT TUE APR 29 2014 ...THE FLOOD WARNING HAS BEEN EXTENDED FOR THESE RIVER LOCATIONS IN MINNESOTA...NORTH DAKOTA... * WAHPETON...ON THE RED RIVER...IN WILKIN AND RICHLAND COUNTIES * HALSTAD...ON THE RED RIVER...IN NORMAN AND TRAILL COUNTIES * ABERCROMBIE...ON THE WILD RICE RIVER (ND)...IN RICHLAND COUNTY ...THE FLOOD WARNING CONTINUES FOR THESE RIVER LOCATIONS IN MINNESOTA...NORTH DAKOTA... * FARGO...ON THE RED RIVER ...IN CLAY AND CASS COUNTIES .MODERATE FLOODING IS OCCURRING ON THE WILD RICE RIVER AT ABERCROMBIE AND IS EXPECTED TO OCCUR ON THE RED RIVER AT WAHPETON AND FARGO. MINOR FLOODING IS EXPECTED TO OCCUR AT HALSTAD...BUT THE UNCERTAINTY IS MUCH GREATER AS THE RIVER IS NOT FORECAST TO REACH MINOR FLOOD LEVELS UNTIL FRIDAY MAY 2. ALTHOUGH SOME LIGHT RAIN SHOWERS MAY OCCUR LATE TONIGHT...VERY LITTLE RAINFALL IS EXPECTED. THIS FORECAST IS FOR A 7 DAY PERIOD...THE HIGHEST STAGE INDICATED MAY NOT REFLECT THE CREST FOR THIS EVENT. FORECASTS ARE UPDATED DAILY AND STAGE VALUES WILL CHANGE AS NEW WEATHER AND RIVER INFORMATION IS USED. RIVER FORECASTS USUALLY USE 24 HOURS OF EXPECTED PRECIPITATION BUT DEPENDING ON THE SITUATION IT MAY INCLUDE PRECIPITATION EXPECTED THROUGH THE NEXT 72 HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...TURN AROUND, DON'T DROWN... - DON'T TRAVEL THROUGH FLOODED AREAS! - PERSONS IN THE WARNED AREA NEED TO TAKE STEPS TO PROTECT LIFE AND PROPERTY. IF NECESSARY MOVE TO A HIGHER AND SAFER LOCATION. - PERSONS LIVING IN THE RED RIVER BASIN SHOULD MONITOR RIVER LEVELS WHILE THE RIVER IS IN...OR NEAR...FLOOD. FOR MORE INFORMATION...GO TO THE AHPS/RIVER SECTION ON OUR WEB PAGE AT: WWW.WEATHER.GOV/GRANDFORKS && MNC167-NDC077-301600- /O.EXT.KFGF.FL.W.0018.000000T0000Z-140504T0000Z/ /WHNN8.2.ER.140429T0315Z.140430T1200Z.140502T1800Z.NO/ 1100 AM CDT TUE APR 29 2014 THE FLOOD WARNING CONTINUES FOR... * ...WAHPETON...ON THE RED RIVER. * UNTIL SATURDAY EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 10:30 AM TUESDAY THE STAGE WAS 12.1 FEET. * MINOR FLOODING IS OCCURRING AND DURING THE NEXT 7 DAYS...MODERATE FLOODING IS FORECAST. * MODERATE FLOOD STAGE IS 13.0 FEET. * FORECAST...THE RIVER MAY RISE ABOVE MODERATE FLOOD STAGE WEDNESDAY MID-MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE EARLY FRIDAY AFTERNOON. * THE RIVER IS FORECAST TO CREST BETWEEN 12.5 AND 13.5 FEET ON WEDNESDAY. * IMPACT STATEMENT(S) - AT 13.0 FEET, START TO PUT-UP FLOOD WALL IF RIVER FORECAST TO GO ABOVE 15 FEET (BRECK). && DAILY 7 AM CDT/6 AM CST FORECAST STAGE IN FEET: DATE WED THU FRI SAT SUN MON TUE (MONTH/DAY) 04/30 05/01 05/02 05/03 05/04 05/05 05/06 RED RIVER WAHPETON 13.1 12.7 11.4 9.8 8.8 8.4 8.2 LAT...LON 4602 9672 4603 9641 4650 9663 4650 9684 $$ MNC027-NDC017-301600- /O.CON.KFGF.FL.W.0015.000000T0000Z-000000T0000Z/ /FGON8.2.ER.140428T2218Z.140502T1800Z.000000T0000Z.NO/ 1100 AM CDT TUE APR 29 2014 THE FLOOD WARNING CONTINUES FOR... * ...FARGO...ON THE RED RIVER. * UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED. * AT 10:15 AM TUESDAY THE STAGE WAS 21.4 FEET. * MINOR FLOODING IS OCCURRING AND DURING THE NEXT 7 DAYS...MODERATE FLOODING IS FORECAST. * MODERATE FLOOD STAGE IS 25.0 FEET. * FORECAST...THE RIVER MAY RISE ABOVE MODERATE FLOOD STAGE AROUND NOONTIME WEDNESDAY. * THE RIVER IS FORECAST TO CREST BETWEEN 27.5 AND 29.5 FEET LATER THIS WEEK. * IMPACT STATEMENT(S) - AT 30.0 FEET, MAJOR FLOOD STAGE. FARGO... FLOODING AT 2ND AND 3RD AVENUE NORTH AREAS. 2ND STREET SOUTH CLOSED BETWEEN MAIN AVENUE AND 4TH STREET. TEMPORARY DIKE CONSTRUCTED ON OAK STREET DIKEFROM 87TH AV. N TO 11TH AV. N. MOORHEAD...WATER CROSSES ENTRANCE ROAD TO GOOSEBERRY MOUNDS PARK. && DAILY 7 AM CDT/6 AM CST FORECAST STAGE IN FEET: DATE WED THU FRI SAT SUN MON TUE (MONTH/DAY) 04/30 05/01 05/02 05/03 05/04 05/05 05/06 RED RIVER FARGO 25.0 27.6 28.9 29.0 28.2 26.0 23.3 LAT...LON 4715 9673 4724 9683 4724 9694 4676 9689 4677 9671 $$ MNC107-NDC097-301600- /O.EXT.KFGF.FL.W.0024.140502T1500Z-140507T0959Z/ /HILN8.1.ER.140502T1500Z.140503T1800Z.140506T0359Z.NO/ 1100 AM CDT TUE APR 29 2014 THE FLOOD WARNING CONTINUES FOR... * ...HALSTAD...ON THE RED RIVER. * FROM FRIDAY MORNING TO WEDNESDAY MAY 07...OR UNTIL THE WARNING IS CANCELLED. * AT 10:30 AM TUESDAY THE STAGE WAS 17.9 FEET. * MINOR FLOOD STAGE IS 26.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY LATE FRIDAY MORNING AND CONTINUE TO RISE TO NEAR 27.0 FEET BY EARLY SATURDAY AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE BY MONDAY NIGHT. * THE RIVER IS FORECAST TO CREST AT 27.0 ON EARLY SATURDAY AFTERNOON. * IMPACT STATEMENT(S) - AT 26.0 FEET, FLOOD WARNING STAGE...MINOR. && DAILY 7 AM CDT/6 AM CST FORECAST STAGE IN FEET: DATE WED THU FRI SAT SUN MON TUE (MONTH/DAY) 04/30 05/01 05/02 05/03 05/04 05/05 05/06 RED RIVER HALSTAD 21.4 23.8 25.8 26.9 27.0 26.8 25.5 LAT...LON 4724 9695 4715 9673 4767 9673 4767 9698 $$ NDC077-301600- /O.EXT.KFGF.FL.W.0022.000000T0000Z-140506T0130Z/ /ABRN8.2.ER.000000T0000Z.140501T0000Z.140504T1930Z.NO/ 1100 AM CDT TUE APR 29 2014 THE FLOOD WARNING CONTINUES FOR... * ...ABERCROMBIE...ON THE WILD RICE RIVER (ND). * UNTIL MONDAY EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 10:15 AM TUESDAY THE STAGE WAS 14.1 FEET. * MODERATE FLOODING IS OCCURRING AND DURING THE NEXT 7 DAYS... MODERATE FLOODING IS FORECAST. * MODERATE FLOOD STAGE IS 12.0 FEET. * FORECAST...THE RIVER WILL RISE TO AROUND 16.5 FEET SOMETIME WEDNESDAY EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE EARLY SUNDAY AFTERNOON. * THE RIVER IS FORECAST TO CREST BETWEEN 16 AND 17 FEET SOMETIME WEDNESDAY EVENING. * IMPACT STATEMENT(S) - AT 16.0 FEET, BANKFULL STAGE AT GAGE. && DAILY 7 AM CDT/6 AM CST FORECAST STAGE IN FEET: DATE WED THU FRI SAT SUN MON TUE (MONTH/DAY) 04/30 05/01 05/02 05/03 05/04 05/05 05/06 WILD RICE RIVER ABERCROMBIE 16.2 16.5 15.8 13.1 10.6 8.9 7.5 LAT...LON 4611 9712 4612 9664 4663 9679 4663 9696 $$ SPEICHER
958 WGUS83 KFGF 301654 FLSFGF FLOOD STATEMENT NATIONAL WEATHER SERVICE EASTERN NORTH DAKOTA/GRAND FORKS ND 1154 AM CDT WED APR 30 2014 ...THE FLOOD WARNING CONTINUES FOR THE RED RIVER LOCATIONS IN MINNESOTA...NORTH DAKOTA... * HALSTAD...IN NORMAN AND TRAILL COUNTIES * EAST GRAND FORKS...IN POLK AND GRAND FORKS COUNTIES * OSLO...IN MARSHALL...WALSH...POLK AND GRAND FORKS COUNTIES .THE CREST OF THE RAINFALL RUNOFF OF THE LAST WEEK IS WORKING INTO THE NORTHERN VALLEY WITH A WEEKEND CREST AT HALSTAD EXPECTED IN THE 26 TO 27.5 FT RANGE. THEN INTO THE GRAND FORKS AND OSLO AREAS RISING TO NEAR 32 FEET CRESTING EARLY NEXT WEEK. THIS FORECAST IS FOR A 7 DAY PERIOD...THE HIGHEST STAGE INDICATED MAY NOT REFLECT THE CREST FOR THIS EVENT. FORECASTS ARE UPDATED DAILY AND STAGE VALUES WILL CHANGE AS NEW WEATHER AND RIVER INFORMATION IS USED. RIVER FORECASTS USUALLY USE 24 HOURS OF EXPECTED PRECIPITATION BUT DEPENDING ON THE SITUATION IT MAY INCLUDE PRECIPITATION EXPECTED THROUGH THE NEXT 72 HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...TURN AROUND, DON'T DROWN... - DON'T TRAVEL THROUGH FLOODED AREAS! - PERSONS IN THE WARNED AREA NEED TO TAKE STEPS TO PROTECT LIFE AND PROPERTY. IF NECESSARY MOVE TO A HIGHER AND SAFER LOCATION. - PERSONS LIVING IN THE RED RIVER BASIN SHOULD MONITOR RIVER LEVELS WHILE THE RIVER IS IN...OR NEAR...FLOOD. FOR MORE INFORMATION...GO TO THE AHPS/RIVER SECTION ON OUR WEB PAGE AT: WWW.WEATHER.GOV/GRANDFORKS && MNC107-NDC097-011654- /O.EXT.KFGF.FL.W.0024.140502T1630Z-140507T0200Z/ /HILN8.1.ER.140502T1630Z.140503T1800Z.140505T2000Z.NO/ 1154 AM CDT WED APR 30 2014 THE FLOOD WARNING CONTINUES FOR... * ...HALSTAD...ON THE RED RIVER. * FROM FRIDAY MORNING TO TUESDAY EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 11:30 AM WEDNESDAY THE STAGE WAS 21.8 FEET. * MINOR FLOOD STAGE IS 26.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY LATE FRIDAY MORNING AND CONTINUE TO RISE TO NEAR 26.8 FEET BY SATURDAY EARLY AFTERNOON. * IMPACT STATEMENT(S) - AT 26.0 FEET, FLOOD WARNING STAGE...MINOR. && DAILY 7 AM CDT/6 AM CST FORECAST STAGE IN FEET: DATE THU FRI SAT SUN MON TUE WED (MONTH/DAY) 05/01 05/02 05/03 05/04 05/05 05/06 05/07 RED RIVER HALSTAD 23.7 25.7 26.7 26.8 26.3 25.0 23.2 LAT...LON 4724 9695 4715 9673 4767 9673 4767 9698 $$ MNC119-NDC035-011653- /O.CON.KFGF.FL.W.0026.140501T0224Z-000000T0000Z/ /EGFM5.1.ER.140501T0224Z.140505T0000Z.000000T0000Z.NO/ 1154 AM CDT WED APR 30 2014 THE FLOOD WARNING CONTINUES FOR... * ...EAST GRAND FORKS...ON THE RED RIVER. * FROM THIS EVENING UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED. * AT 10:45 AM WEDNESDAY THE STAGE WAS 27.0 FEET. * MINOR FLOOD STAGE IS 28.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY WEDNESDAY NIGHT AND CONTINUE TO RISE TO NEAR 32.5 FEET BY SUNDAY EVENING. * IMPACT STATEMENT(S) - AT 33.0 FEET, AGRICULTURAL FLOODING BEGINS ALONG THE RED RIVER OF THE NORTH BETWEEN GRAND FORKS (RIVER MILE 296) AND OSLO (RIVER MILE 271). && DAILY 7 AM CDT/6 AM CST FORECAST STAGE IN FEET: DATE THU FRI SAT SUN MON TUE WED (MONTH/DAY) 05/01 05/02 05/03 05/04 05/05 05/06 05/07 RED RIVER EAST GRAND FORKS 28.7 30.3 31.6 32.3 32.5 32.5 31.9 LAT...LON 4768 9674 4807 9698 4810 9719 4767 9699 $$ MNC089-119-NDC035-099-011653- /O.CON.KFGF.FL.W.0027.140501T1000Z-000000T0000Z/ /OSLM5.2.ER.140501T1000Z.140505T1800Z.000000T0000Z.NO/ 1154 AM CDT WED APR 30 2014 THE FLOOD WARNING CONTINUES FOR... * ...OSLO...ON THE RED RIVER. * FROM LATE TONIGHT UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED. * AT 11:15 AM WEDNESDAY THE STAGE WAS 24.2 FEET. * MODERATE FLOOD STAGE IS 30.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY THURSDAY MORNING AND CONTINUE TO RISE TO NEAR 32.5 FEET BY MONDAY EARLY AFTERNOON. && DAILY 7 AM CDT/6 AM CST FORECAST STAGE IN FEET: DATE THU FRI SAT SUN MON TUE WED (MONTH/DAY) 05/01 05/02 05/03 05/04 05/05 05/06 05/07 RED RIVER OSLO 26.2 28.8 30.9 32.0 32.4 32.5 32.5 LAT...LON 4810 9721 4807 9698 4846 9706 4848 9725 $$
019 WGUS83 KFGF 011518 FLSFGF FLOOD STATEMENT NATIONAL WEATHER SERVICE EASTERN NORTH DAKOTA/GRAND FORKS ND 1018 AM CDT THU MAY 1 2014 ...THE FLOOD WARNING IS NOW CANCELLED FOR THESE RIVER LOCATIONS IN MINNESOTA...NORTH DAKOTA... * HALSTAD...ON THE RED RIVER...IN NORMAN AND TRAILL COUNTIES * HENDRUM...ON THE WILD RICE RIVER (MN)...IN NORMAN COUNTY .THE UPDATED FORECAST FOR THE RED RIVER AT HALSTAD IS NOW BELOW FLOOD STAGE SO THE WARNING HAS BEEN CANCELLED. LIKEWISE WITH LESS BACKWATER ON THE WILD RICE RIVER AT HENDRUM THE WARNING HAS BEEN CANCELLED. THIS FORECAST IS FOR A 7 DAY PERIOD...THE HIGHEST STAGE INDICATED MAY NOT REFLECT THE CREST FOR THIS EVENT. FORECASTS ARE UPDATED DAILY AND STAGE VALUES WILL CHANGE AS NEW WEATHER AND RIVER INFORMATION IS USED. RIVER FORECASTS USUALLY USE 24 HOURS OF EXPECTED PRECIPITATION BUT DEPENDING ON THE SITUATION IT MAY INCLUDE PRECIPITATION EXPECTED THROUGH THE NEXT 72 HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...TURN AROUND, DON'T DROWN... - DON'T TRAVEL THROUGH FLOODED AREAS! - PERSONS IN THE WARNED AREA NEED TO TAKE STEPS TO PROTECT LIFE AND PROPERTY. IF NECESSARY MOVE TO A HIGHER AND SAFER LOCATION. - PERSONS LIVING IN THE RED RIVER BASIN SHOULD MONITOR RIVER LEVELS WHILE THE RIVER IS IN...OR NEAR...FLOOD. FOR MORE INFORMATION...GO TO THE AHPS/RIVER SECTION ON OUR WEB PAGE AT: WWW.WEATHER.GOV/GRANDFORKS && MNC107-NDC097-011548- /O.CAN.KFGF.FL.W.0024.000000T0000Z-140507T0200Z/ /HILN8.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 1018 AM CDT THU MAY 1 2014 THE FLOOD WARNING IS CANCELLED FOR... * ...HALSTAD...ON THE RED RIVER. * AT 9:30 AM THURSDAY THE STAGE WAS 22.5 FEET. * FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE AT 25.5 FEET SATURDAY EVENING. * IMPACT STATEMENT(S) - AT 26.0 FEET, FLOOD WARNING STAGE...MINOR. && DAILY 7 AM CDT/6 AM CST FORECAST STAGE IN FEET: DATE FRI SAT SUN MON TUE WED THU (MONTH/DAY) 05/02 05/03 05/04 05/05 05/06 05/07 05/08 RED RIVER HALSTAD 24.0 25.2 25.5 25.0 23.7 22.0 20.2 LAT...LON 4724 9695 4715 9673 4767 9673 4767 9698 $$ MNC107-011548- /O.CAN.KFGF.FL.W.0023.000000T0000Z-140507T2230Z/ /HNDM5.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 1018 AM CDT THU MAY 1 2014 THE FLOOD WARNING IS CANCELLED FOR... * ...HENDRUM...ON THE WILD RICE RIVER (MN). * AT 9:30 AM THURSDAY THE STAGE WAS 16.7 FEET. * FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE AT 19.0 FEET SATURDAY EVENING. * IMPACT STATEMENT(S) - AT 20.0 FEET, FLOOD WARNING STAGE...MINOR. && DAILY 7 AM CDT/6 AM CST FORECAST STAGE IN FEET: DATE FRI SAT SUN MON TUE WED THU (MONTH/DAY) 05/02 05/03 05/04 05/05 05/06 05/07 05/08 WILD RICE RIVER HENDRUM 17.1 18.8 19.0 18.3 16.9 15.6 14.2 LAT...LON 4734 9683 4724 9684 4715 9673 4722 9653 4732 9656 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this river flood warning went out at Apr 28, 12:45 PM CDT, 2 hours 37 minutes earlier.
Area forecast discussion, Apr 28, 12:45 PM CDT, 2 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND FORKS ND 1245 PM CDT MON APR 28 2014 .UPDATE... ISSUED AT 950 AM CDT MON APR 28 2014 FORECAST CONTINUES TO UNFOLD AS EXPECTED. MINOR UPDATES INCLUDE RAISING POPS TO 100% WHERE RAIN IS CERTAIN TO OCCUR...AND SLIGHTLY RAISING QPF VALUES CONSIDERING INCOMING 12Z GUIDANCE. THINKING THAT THE RAIN WILL BECOME LESS ORGANIZED LATER THIS AFTERNOON INTO THE EVENING HOURS FOR A PERIOD OF TIME...BUT WILL NOT MESS WITH POPS/WX AS MOST AREAS WILL STILL RECEIVE MEASURABLE PRECIP. THE OTHER CHALLENGE FOR TODAY WILL BE THE NE FA (BAUDETTE AREA). THIS AREA IS CURRENTLY DRY...AND MAY NOT SEE MUCH PRECIP AT ALL. && .SHORT TERM...(TODAY THROUGH TUESDAY) ISSUED AT 335 AM CDT MON APR 28 2014 THE MAIN FORECAST FOCUS WILL BE CONTINUED PRECIP CHANCES TODAY AND TONIGHT. WATER VAPOR IMAGERY THIS MORNING SHOWS THE WELL-DEFINED MID-LEVEL CYCLONE OVER NEBRASKA...WITH MOISTURE ROTATING NORTHWARD ON THE EASTERN FLANK OF THE SYSTEM...AND THE STRONGER CONVECTION WELL TO THE SOUTHEAST. THE CURRENT BAND OF RAIN CONTINUES TO LIFT ACROSS THE NORTHERN FORECAST AREA...WITH A BREAK TO THE SOUTH. BASED ON SFC OBS...SOME MIXED PRECIP MAY BE OCCURRING FROM NC ND INTO THE DVL BASIN. MORE RAIN CONTINUES TO DEVELOP ACROSS S MN/IOWA WHICH WILL LIFT TO THE NORTH AND WEST TODAY BRINGING WIDESPREAD RAINFALL TO THE REGION...WITH ADDITIONAL AMOUNTS OVER AN INCH POSSIBLE. THE AREA MOST LIKELY TO MISS OUT ON THE MAJORITY OF THE PRECIP WILL BE UP TOWARDS THE LAKE OF THE WOODS AREA...WITH THE MODEL CONSENSUS SUGGESTING THE HEAVIEST PRECIP FROM THE NORTHERN VALLEY SOUTHEAST INTO CENTRAL MN. VERY DRY AIR IS STILL IN PLACE UP TOWARDS FLAG ISLAND...SO THERE COULD BE A SHARP CUT-OFF IN PRECIP UP IN THIS AREA...WITH EVEN SOME DRYING FROM THE NORTHEAST LATE IN THE DAY. SO POP TRENDS WILL NEED TO BE FINE-TUNED IN LATER UPDATES. WINDS WILL BE BRISK FROM THE EAST...WITH TEMPS NOT MOVING MUCH TODAY WITH THE WIDESPREAD PRECIP AND CLOUDS. BY TONIGHT...AN UPPER JET/SHORTWAVE WILL NOSE INTO THE OHIO VALLEY...SHUNTING THE BETTER MOISTURE EASTWARD. AT THE SAME TIME...DRY AIR WILL WORK IN FROM THE NORTHEAST. PRECIP SHOULD END TO THE NORTH WITH SOME LIGHT PRECIP REMAINING FARTHER SOUTH. AS TEMPS COOL...PRECIP COULD MIX WITH OR CHANGE TO SNOW...WITH PERHAPS SOME LIGHT ACCUMULATIONS IN AREAS. TUESDAY LOOKS TO BE DRY OVER MUCH OF THE AREA WITH NORTHERLY FLOW. THE POSSIBLE EXCEPTION COULD BE ALONG THE SD BORDER INTO WC MN CLOSER TO THE LOW. WITH SOME SUN...TEMPS COULD CREEP UP TOWARDS 50...ALTHOUGH WINDS WILL REMAIN ON THE STRONG SIDE WITH COLD ADVECTION. .LONG TERM...(TUESDAY NIGHT THROUGH SUNDAY) ISSUED AT 335 AM CDT MON APR 28 2014 AS THE STACKED LOW PRESSURE SYSTEM SLOWLY PUSHES TOWARDS THE GREAT LAKES TUES NIGHT/WEDNESDAY AND SHORTWAVE ENERGY ROTATES AROUND THE CIRCULATION...PRECIP CHANCES WILL INCREASE FROM THE WEST. BY THIS TIME...THE BETTER LOW-LEVEL MOISTURE TRANSPORT WILL BE WELL EAST...SO TOTALS WOULD BE LIGHT. THE GFS IS A BIT WETTER AND BRINGS THE PRECIP FARTHER WEST...WHILE THE ECMWF KEEPS MOST OF THE PRECIP IN MN. IT MAY BE JUST COLD ENOUGH FOR SOME SNOW TUES NIGHT INTO WEDNESDAY...BUT ACCUMULATIONS WOULD BE LIGHT. WITH THE UPPER PATTERN CHANGING LITTLE...WEDNESDAY WILL BE ANOTHER COOL DAY WITH HIGHS IN THE 40S AND A TIGHT SFC GRADIENT KEEPING WINDS QUITE BREEZY FROM THE NORTH. FOR THURSDAY THROUGH SUNDAY...EXPECT THE CONTINUATION OF TEMPS BELOW NORMAL ALONG WITH PERIODIC CHANCES FOR RAIN SHOWERS. THERE COULD EVEN BE SOME SNOW MIXING IN AT TIMES OVERNIGHT...BUT OVERALL ANY PRECIP SHOULD REMAIN LIQUID. ANY PRECIP SHOULD ALSO BE LIGHT...WITH DEEPER MOISTURE WELL TO OUR SOUTH. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON) ISSUED AT 1245 PM CDT MON APR 28 2014 CHALLENGE WILL BE NOT CHASING OBSERVATIONS THROUGH THIS EVENING. OVERALL...A CLOUDY WET PERIOD WITH CEILINGS RANGING FROM IFR AT KDVL TO MVFR FOR VALLEY AIRFIELDS AND VFR AT KTVF/KBJI...WHICH ARE ALONG NORTHEAST EXTENT OF EXPANSIVE AREA OF LIGHT TO MODERATE RAIN. FOR THE MOST PART...VISIBILITY SHOULD BE 6 SM OR GREATER...BUT REDUCTIONS INTO THE 3 TO 5 SM RANGE POSSIBLE WITH HEAVIER SHOWERS. EASTERLY WINDS WILL REMAIN BREEZY WITH OCCASIONAL GUSTS TO 25 KTS. SIGNIFICANT DRYING IS EXPECTED FROM NORTH TO SOUTH OVERNIGHT AND SHOULD PUT A TEMPORARY END TO THE RAIN. TIMING OF THIS DRYING DIFFICULT AND WILL LIKELY NEED UPDATING. IFR/MVFR CEILINGS MAY ALSO BRIEFLY BREAK UP AND THIS WILL BE SOMETHING TO WATCH. WINDS WILL SHIFT TO A MORE NORTHEASTERLY DIRECTION WITH PERSISTENT GUSTS UP TO 25 KTS. && .HYDROLOGY... ISSUED AT 1245 PM CDT MON APR 28 2014 RECENT AND STILL TO COME RAINFALL HAS HAD AN IMPACT ON AREA RIVER STAGES...WHICH WILL CONTINUE DURING THE WEEK AHEAD. OF NOTE IS A FORECAST OF MODERATE FLOOD STAGE ALONG THE RED RIVER AT FARGO AND WILD RICE (ND) AT ABERCROMBIE. IT WILL TAKE 2 TO 4 DAYS TO RISE ABOVE THESE LEVELS AT THESE POINTS. MINOR FLOODING WILL CONTINUE OR IS FORECAST ALONG THE BUFFALO RIVER NEAR SABIN...HAWLEY AND DILWORTH. OTHERWISE...CURRENT UNCERTAINTY WITH QPF HAS MADE A RIVER FLOOD WATCH A PRUDENT PLAY ALONG THE STRETCH OF THE RED RIVER AT EAST GRAND FORKS AND OSLO. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && UPDATE...TG SHORT TERM...MAKOWSKI LONG TERM...DK/MAKOWSKI AVIATION...ROGERS HYDROLOGY...WJB
Hazardous weather outlook, Apr 28, 4:10 AM CDT, 11 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 410 AM CDT MON APR 28 2014 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-290915- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH-EDDY-NELSON-GRAND FORKS- GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-RICHLAND- WESTERN WALSH- 410 AM CDT MON APR 28 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT WIDESPREAD RAINFALL IS EXPECTED TODAY INTO TONIGHT...WITH OVER AN INCH OF ACCUMULATION POSSIBLE FROM THE DEVILS LAKE BASIN THROUGH THE RED RIVER VALLEY INTO MINNESOTA LAKES COUNTRY. RAIN COULD MIX WITH OR CHANGE TO SNOW TONIGHT...WITH LIGHT ACCUMULATIONS POSSIBLE IN SOME LOCATIONS. HOWEVER...PRECIPITATION CHANCES WILL DIMINISH FROM THE NORTH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE WILL BE PERIODIC CHANCES FOR LIGHT RAIN...WITH LIGHT SNOW POSSIBLE AT TIMES. ANY SNOWFALL ACCUMULATIONS WOULD BE QUITE LIGHT. IN ADDITION...RUN OFF FROM THE EARLY WEEK RAINFALL WILL CAUSE RISES ON AREA RIVERS. SOME LOCATIONS ON THE RED RIVER AND AREA TRIBUTARIES MAY RISE INTO FLOOD STAGE THIS WEEK. PLEASE SEE THE LATEST RIVER FLOOD PRODUCTS FOR FURTHER INFORMATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. JAM
The office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 27, 9:56 PM CDT | River Flood Warning | FGF | Wilkin | 4 days |
| Apr 27, 9:56 PM CDT | River Flood Warning | FGF | Marshall, Polk | 6 days |
| Apr 27, 9:56 PM CDT | River Flood Warning | FGF | Clay | 6 days |
| Apr 27, 9:56 PM CDT | River Flood Warning | FGF | Kittson | 7 days |
| Apr 28, 10:51 AM CDT | River Flood Watch | FGF | Polk | 6 days |
| Apr 28, 10:51 AM CDT | River Flood Watch | FGF | Marshall, Polk | 6 days |
| Apr 28, 12:43 PM CDT | River Flood Watch | FGF | Norman | 4 days |
| Apr 28, 3:05 PM CDT | River Flood Warning | FGF | Norman | 3 days |
| Apr 28, 10:33 AM CDT | River Flood Warning | FGF | Richland | 6 days |
Nearby
River Flood Warnings in Minnesota, 2014River Flood Warnings in North Dakota, 2014Every river flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.